Alert archive / Florida / Tornado Warnings in 2010
Tornado Warning 7, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jan 21, 2010, 10:14 AM EST for Wakulla County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2010, 10:14 AM EST (15:14 UTC)
- Expired
- Jan 21, 2010, 10:45 AM EST
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 17 km from the middle of the area, began a volume at 15:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 8:25 AM EST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 85 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 654 m²/s²
- 0-3 km storm-relative helicity
- 749 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
013 WFUS52 KTAE 211514 TORTAE FLC129-211545- /O.NEW.KTAE.TO.W.0007.100121T1514Z-100121T1545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1014 AM EST THU JAN 21 2010 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN WAKULLA COUNTY IN FLORIDA... * UNTIL 1045 AM EST * AT 1010 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A DEVELOPING TORNADO 8 MILES SOUTHWEST OF HILLIARDVILLE...OR 10 MILES NORTHWEST OF CRAWFORDVILLE...MOVING EAST AT 40 MPH. * THE TORNADO WILL BE NEAR... HILLIARDVILLE BY 1020 AM EST... BETHEL...WAKULLA SPRINGS AND SHADEVILLE BY 1030 AM EST... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING ONE INCH HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3030 8426 3018 8423 3019 8458 3030 8459 TIME...MOT...LOC 1514Z 263DEG 34KT 3024 8448 $$ 12-WATSON
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 3:00 AM EST, 7 hours 14 minutes earlier.
Area forecast discussion, Jan 21, 3:00 AM EST, 7 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 AM EST THU JAN 21 2010
...TORNADO WATCH FOR SE ALA...FL PANHANDLE AND WRN MOST BIG BEND
AND ADJACENT WATERS UNTIL 10 AM EST (9 AM CST) TODAY...
...SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF LOCAL AREA
TODAY...
...HIGH SURF ADVISORY IN EFFECT WALTON TO GULF COASTS...
...FLOOD WATCH FOR INLAND PANHANDLE...SE ALA AND NRN TIER COUNTIES
OF GA UNTIL 4 PM EDT...
...SMALL CRAFT ADVISORY IN EFFECT...
.SYNOPSIS...
NOTABLE LOW LEVEL WAA/MOIST ADVECTION HAS RESULTED IN INCREASE IN
TSTM/HAIL DEVELOPMENT DURING OVERNIGHT HOURS. DESPITE WEAK
INSTABILITY (WEAK NEAR-SURFACE INVERSION N OF FRONT) AND MODERATE
DEW POINTS...CAPES ARE AROUND 1000 J/KG...STRONG 40-50KT SHEAR AND
LOW WET BULBS SUPPORTING UPDRAFT ROTATION AND ISOLATED SEVERE HAIL
ACROSS PANHANDLE COAST AND ADJACENT WATERS. HOWEVER JUICY DEWPOINTS
ONLY AS FAR WEST AS PENSACOLA AND THEY SHOULD BE TRANSLATING EWD
NEXT FEW HOURS. THE TORNADO THREAT IS MORE MARGINAL AS STORMS
LARGELY ELEVATED DUE TO A MUCH MORE STABLE BOUNDARY LAYER.
AT UPPER LEVELS...
THE CONUS PATTERN IS MARKED BY NOTABLE AMPLIFICATION. THIS IS
HIGHLIGHTED BY A BROAD UPPER TROUGH ALONG W COAST PROGGED TO MOVE
ACROSS THE GREAT BASIN AND NORTHWEST MEXICO TODAY. ASSOCD VERY
STRONG UPPER JET LIKELY TO CONTINUE DEVELOPING EASTWARD ACROSS THE
SOUTHERN TIER OF THE U.S REACHING THE SOUTH ATLANTIC SEABOARD
TONIGHT. DOWNSTREAM... RIDGING IS EXPECTED TO BUILD THROUGH THE
SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. FURTHER DOWNSTREAM...A
INCREASINGLY NEGATIVELY-TILTED MID-LEVEL TROUGH ACROSS SCNTRL
PLAINS/E TX WILL CLOSE INTO A LOW OVER ERN OK/WRN AR BY SUNRISE THEN
SHIFTING ENE THROUGH PARTS OF THE LOWER OHIO/TENNESSEE VALLEYS AND
NRN GULF REGION. SYSTEM ACCOMPANIED BY 90 METER/12-HR HEIGHT FALLS
AND AN 80+ KT WLY MID-LVL JET. IT WILL PASS BY N/NE OR THE AREA
TONIGHT. UNTIL THEN...MOIST DEEP SOUTHWEST FLOW DEVELOPING OVER THE
REGION AHEAD OF THE MAIN SYSTEM WILL BOOST UP PWAT. HIGH THETA-E
AIR INCREASING OVER THE GULF COAST WITH SOUTH WINDS INCREASING WILL
AID IN STRONG LOW LEVEL WIND SHEAR AND HIGH HELICITY AND THIS WILL
BE THE MAIN FOCUS OF LOCAL ENERGY TODAY.
BEGINNING ON FRI...THE LOW WILL BE PULLING OFF THE MID ATLANTIC
COAST WITH PROGRESSIVE WEATHER PATTERN EXPECTED HIGHLIGHTED BY A
RIDGE BUILDING OVER THE ERN U.S. FROM FL TO THE GREAT LAKES ON
SATURDAY.
AT LOWER LEVELS...
THE SURFACE REFLECTION OF ABOVE SHORTWAVE IS LOCATED OVER THE ERN
TX/OK PANHANDLE. AS THE UPSTREAM TROUGH CONTINUES TO CROSS
TX/OK...SFC LOW WILL DEEPEN AND TRACK INTO SRN AR THIS MORNING. LOW
PROGGED TO WEAKEN AS IT MIGRATES EASTWARD INTO OH VALLEY WITH AN
OCCLUDED FRONT MOVING ENE TO MIDDLE TN AND ERN AL BY SUNSET
TONIGHT. MEANWHILE...A SECONDARY LOW DEVELOPS ALONG A STALLED
SURFACE COLD FRONT SOMEWHERE ACROSS THE CAROLINA COASTAL PLAIN
TONIGHT. THIS COMBINATION WILL PUSH A COLD FRONT TOWARDS THE CWA.
CLOSER TO HOME...ANALYSIS SHOWS AN INCREASING GRADIENT ACROSS THE
AREA AS HIGH PRESSURE CONTINUES TO MOVE OFFSHORE AND LOW PRESSURE
STRENGTHENS UPSTREAM. A WARM FRONT IS EVOLVING NWD LOCATED FROM JUST
S OF PANHANDLE COAST NWWD THRU SW AL/CNTRL MS TO THE SURFACE LOW.
CURRENT STORMS INVCNTY OF PENSACOLA TEMPORARILY LIMITING NWD RETURN
OF FRONT BUT FRONT SHOULD BEGIN TO MOVE NWD SHORTLY. LOW LEVEL FLOW
WILL CONTINUE TO INCREASE INTO TODAY WITH THE ASCENT PROVIDED BY
LARGE SCALE FORCING FOR ASCENT. 00Z KTAE SOUNDING SHOWS A STABLE
LAYER NEAR THE SURFACE WITH AN INVERSION AT 875 MB. THIS SURFACE
BASED STABILITY WILL NEED TO BE OVERCOME TO SEE AN APPRECIABLE
INCREASE IN SEVERE THREAT...BUT THIS IS EXPECTED TO BE NOTED ON NEXT
SOUNDING.
.SHORT TERM (TODAY-SATURDAY)...
TODAY...THE MAIN CONCERN WILL BE THE SEVERE WEATHER THREAT AS A WARM
FRONT LIFTS NORTH OVER THE AREA AND A COLD FRONT APPROACHES AND
MOVES THROUGH THE AREA FROM WEST TO EAST. LOCAL AIR MASS WILL
GRADUALLY DESTABILIZE INLAND AHEAD OF THE OCCLUDED FRONT ACROSS
PARTS OF CNTRL/SRN AL AND SOUTH OF THE WARM FNT ACROSS SRN GA AND
NRN FL TODAY.
WE WILL ACTUALLY SEE TWO BOUTS OF ACTIVE WEATHER SEPARATED BY A
MODEST BREAK. THE INITIAL BOUT IS ONGOING RESULTING IN WIDESPREAD
SHOWERS AND STORMS CURRENTLY SPREADING ENE OVER THE PANHANDLE WATERS
AND FL PANHANDLE/SE ALA BEFORE MOVING INTO REST OF SRN GA/FL BIG
BEND AREAS LATER TODAY. THIS ROUND OF STORMS ASSOCD WITH WARM FRONT
AND ASSOCD MCS ALONG THE GULF COAST EARLY. LOW LEVEL THETA-E RIDGE
ACTING AS FOCUS FOR HAIL IN MOB CWA WILL STRENGTHEN AND SHIFT EWD AS
UPPER SYSTEM DEEPENS AND SHIFT EWD TO OUR WRN ZONES AROUND SUNRISE.
SURFACE DEWPOINTS HAVE RISEN TO THE LOW 60S JUST W OF WALTON COUNTY
AND THESE WILL TRANSLATE EWD THIS MORNING INCREASINGLY SUPPORTING
SURFACE BASED STORMS. MLCAPES WILL RANGE FROM 500-1000 J/KG. LOW WET
BULBS FAVORS SUPERCELLS WITH LARGE HAIL. BOWING SEGMENTS WITH
DAMAGING THUNDERSTORM WINDS AND HEAVY RAIN ALSO EXPECTED. CANNOT
DISCOUNT TORNADOES. ACTIVITY WILL BE ENHANCED BY INCREASING
DIVERGENCE WITHIN THE NOSE OF A STRONG WLY MID-LVL JET PUNCHING EWD
ALONG THE GULF COAST...ALONG SRN FRINGE OF THE UPR LOW.
A BRIEF BREAK IN SEVERE WX IS EXPECTED THIS MORNING AS CLOUD COVER
AND PRECIPITATION MAY LIMIT DESTABILIZATION. AIDED BY SHALLOW STABLE
LAYER REMNANT OF RECENT COLD SHELF WATER TEMPS. THEN...THE SECOND
ROUND WILL COME VIA AS A SQUALL LINE OF STORMS DEVELOPING ALONG A
COLD FRONT. THE LINE AND ISOLATED STORMS AHEAD OF IT WILL BE IN AN
ENVIRONMENT OF HIGH INSTABILITY AND WIND SHEAR BRINGING. DEEP LAYER
FLOW/SHEAR ASSOCIATED WITH 50-70+ KT WESTERLY 500 MB FLOW...AND A
40-50 KT PRE-COLD FRONTAL SOUTHWESTERLY LOW-LEVEL JET...WILL SUPPORT
A RISK FOR SEVERE STORMS CAPABLE OF PRODUCING LARGE HALE BUT
ESPECIALLY DAMAGING WINDS AND ISOLATED TORNADOES. SW WINDS WILL
INCREASE AS GRADIENT TIGHTENS AND MAY HAVE WIND GUSTS TO 30-35 MPH.
WHILE FRONTAL FORCING MAY PROVIDE SUFFICIENT SUPPORT FOR A WEST-EAST
ADVANCING LINE OF STORMS...DISCRETE STORM DEVELOPMENT ALSO APPEARS
POSSIBLE IN RESPONSE TO BROAD LOW-LEVEL WARM ADVECTION. WITH UPPER
SUPPORT AND LOW LEVEL JET PULLING PROGRESSIVELY NWD (IN RESPONSE TO
STRENGTHENING CAROLINA LOW)...THE SQUALL LINE WILL SLOWLY AND THEN
NOTICEABLY WEAKEN AND BECOME MORE ORIENTED E TO W ACRS THE SE BIG
BEND DURING LATE AFTN WITH STRONG WINDS AND HEAVY RAINS STILL
POSSIBLE. THIS ACTIVITY WILL GRADUALLY MOVE EWD TO THE COAST
DURING THE EVENING WITH DIMINISHING SVR THREATS AFTER DARK.
___
WE ARE IN A TORNADO WATCH FOR SE ALA/FL PANHANDLE AND WRN MOST FL
BIG BEND THIS MORNING...WITH A SLIGHT RISK FOR TSTMS FOR ALL OUR CWA
WITH AN UPGRADE TO A WATCH LATER THIS MORNING.
STRONG ONSHORE WINDS WILL YIELD HIGH SURF ACROSS THE COASTS FROM
WALTON TO GULF. THEREFORE A HIGH SURF ADVISORY HAS BEEN ISSUED FOR
TODAY. MAX TEMPS IN LOWER 70S.
IN WAKE OF COLD FRONT...RAIN WILL DECREASE FROM WEST TO EAST THIS
AFTERNOON THROUGH TONIGHT. TOTAL RAINFALL ACCUMULATIONS ARE FORECAST
TO RANGE BETWEEN 2 AND 4 INCHES WITH LOCALIZED 5 INCHES ESPECIALLY
WEST OF APALACHICOLA RIVER. THIS COULD CREATE FLOODING PROBLEMS SO A
FLOOD WATCH HAS BEEN ISSUED FOR INLAND FL PANHANDLE...SE ALA AND NRN
TIER COUNTIES OF GA UNTIL 4 PM EST. ELSEWHERE...LOCALIZED POOR
DRAINAGE FLOODING IS POSSIBLE.
TONIGHT...0-40 NW-SE POP GRADIENT. TEMPS FROM UPPER 40S SE ALA/SW GA
TO MID 50S SE BIG BEND. DRIER AIR WILL BEGIN TO FILL IN ACROSS THE
AREA FROM WEST TO EAST IN THE WAKE OF THE FRONT.
FRIDAY...NO POPS. MAX TEMPS AROUND 70. LOWS IN THE LOW-MID 40S.
SATURDAY...NO POPS. MAX TEMPS FROM NEAR 70 NORTH TO LOW 70S SOUTH.
.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...A STACKED LOW
PRESSURE SYSTEM WILL BE CENTERED OVER THE MIDWEST SATURDAY NIGHT
WITH THE AXIS OF THE DEEP TROUGH THROUGH THE PLAINS. THE SURFACE AND
UPPER LOW WILL TRACK OVER THE GREAT LAKES SUNDAY NIGHT THROUGH
MONDAY WITH THE UPPER LOW OPENING UP AS THE TROUGH AXIS MOVES TO THE
EAST COAST. MEANWHILE...THE ASSOCIATED SURFACE COLD FRONT WILL
APPROACH OUR REGION SATURDAY NIGHT AND THEN CROSS THE AREA
SUNDAY/SUN NIGHT. SHOWERS AND THUNDERSTORMS WILL SPREAD FROM WEST TO
EAST IN ADVANCE OF THE FRONT AND SOME OF THE STORMS MAY BE STRONG TO
SEVERE. IN THE WAKE OF THE FRONT...THE UPPER PATTERN ACROSS OUR
REGION WILL DEAMPLIFY TO BECOME ZONAL TUESDAY AND WEDNESDAY WITH
ANOTHER UPPER TROUGH AND SURFACE FRONT APPROACHING ON THURSDAY.
COLDER TEMPS WILL ALSO RETURN TO THE TRI-STATE REGION TO BEGIN THE
WEEK BUT NO FREEZING TEMPERATURES ARE EXPECTED AT THIS TIME.
&&
.MARINE...WINDS AND SEAS HAVE BEEN INCREASING TO NEAR SCA CRITERIA
WITH FREQUENT GUSTS. THEY SHOULD CONTINUE TO INCREASE TO SCA LEVELS
THIS MORNING SO WILL CONTINUE WITH INHERITED SCA INCLUDING DELAYING
THE ONSET OF SCA OVER THE ERN LEGS AS THE GRADIENT WILL TAKE LONGER
TO TIGHTEN THERE AND THE COOLER SHELF WATERS WILL ACT TO INITIALLY
INHIBIT MIXING. WINDS AND SEAS WILL THEN CONTINUE TO INCREASE TODAY
AHEAD OF THE FRONT AND THEN BEGIN TO DECREASE FROM W TO E FROM THIS
AFTERNOON INTO TONIGHT. IN ADDITION...SHOWERS AND THUNDERSTORMS WILL
ACCOMPANY THIS FRONTAL SYSTEM. SOME STORMS MAY BE SEVERE. WINDS AND
SEAS WILL TEMPORARILY DIMINISH FRIDAY THROUGH SATURDAY AS HIGH
PRESSURE AND DRIER AIR MOVES BACK OVERHEAD. ANOTHER COLD FRONT WILL
APPROACH AND MOVE THROUGH THE AREA SUNDAY THROUGH MONDAY WITH
ANOTHER PERIOD OF ADVISORY CONDITIONS POSSIBLE.
&&
.AVIATION...WIDESPREAD RAIN WITH EMBEDDED TSTMS HAVE SPREAD ACROSS
THE ENTIRE REGION EARLY THIS THURSDAY MORNING. SOME OF THE RAIN WILL
BE HEAVY AND SOME OF THE STORMS COULD BE STRONG TO SEVERE. PERIODS
OF IFR/LIFR CIGS/VSBYS WILL ACCOMPANY THE STRONGER CONVECTION AND
ALL TAF SITES INCLUDE TEMPOS FOR TSTMS WITH GUSTY WINDS. ONCE THE
FRONT HAS CLEARED THE AREA THIS AFTERNOON/EARLY EVENING...LOW CIGS
WILL STILL BE POSSIBLE BUT VSBYS SHOULD IMPROVE THROUGH THE
REMAINDER OF THE FORECAST.
&&
.FIRE WX...NO FIRE WEATHER CONCERNS A LEAST UNTIL EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 71 52 71 44 71/ 90 20 0 0 10
PANAMA CITY 70 54 68 48 68/ 90 10 0 0 10
DOTHAN 71 49 69 44 69/ 90 10 0 0 10
ALBANY 70 49 69 42 68/ 90 10 0 0 10
VALDOSTA 71 52 70 43 71/ 90 20 0 0 0
CROSS CITY 72 57 71 42 73/ 90 40 10 0 10
APALACHICOLA 70 54 69 46 70/ 90 20 10 0 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...HIGH SURF ADVISORY UNTIL 6 PM CST TODAY PANHANDLE COASTS.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 7 PM EST TODAY GMZ730-765.
SMALL CRAFT ADVISORY UNTIL 4 AM EST FRI FOR GMZ755-775.
SMALL CRAFT ADVISORY FROM UNTIL 3 AM CST FRI FOR
GMZ750-770.
&&
BLOCK/MROCZKA/BARRYHazardous weather outlook, Jan 21, 9:42 AM EST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 942 AM EST THU JAN 21 2010 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-221500- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 942 AM EST THU JAN 21 2010 /842 AM CST THU JAN 21 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. ...TORNADO WATCH FOR SRN GEORGIA...FL PANHANDLE...WRN MOST BIG BEND AND ADJACENT WATERS UNTIL 10 AM EST (9 AM CST) TODAY... ...HIGH SURF ADVISORY IN EFFECT ALONG PANHANDLE COAST... ...SMALL CRAFT ADVISORY IN EFFECT... ...FLOOD WATCH FOR INLAND FL PANHANDLE...SE ALA AND NRN TIER COUNTIES OF GA UNTIL 4 PM EST... .DAY ONE...TODAY AND TONIGHT... LATEST RADAR LOOP SHOWED A VERY HEAVY BAND OF SHOWERS AND STORMS EXTENDING SOUTHWEST FROM THOMASVILLE TO PANAMA CITY THAT WAS SHIFTING EAST AROUND 30 TO 40 MPH. THESE STORMS ARE CAPABLE PRODUCING DAMAGING WINDS...HAIL AND TORNADOES. GOLF BALL SIZED HAIL WAS REPORTED IN ONE STORM NEAR CRAWFORDVILLE EARLIER THIS MORNING. EXPECT THESE CONDITIONS TO CONTINUE INTO THE AFTERNOON. IN ADDITION TO THE SEVERE WEATHER...FLOODING WILL REMAIN A CONCERN INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AFTER THIS SYSTEM EXITS OUR AREA OVERNIGHT TONIGHT AND EARLY FRIDAY MORNING...ANOTHER BATCH OF FAIR AND VERY MILD WEATHER IS EXPECTED FOR FRIDAY AND SATURDAY...BEFORE THE NEXT COLD FRONT THREATENS THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS ON SUNDAY OR MORE THAN LIKELY SUNDAY NIGHT INTO MONDAY. SOME OF THESE STORMS COULD BE STRONG TO SEVERE AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED AT THE ISSUANCE OF THE FIRST CONVECTIVE WATCH. BLOCK/GIBBS
In the hours before
Local storm report, Jan 21, 8:38 AM EST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
838 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HAIL CRAWFORDVILLE 30.18N 84.37W
01/21/2010 M0.75 INCH WAKULLA FL NWS EMPLOYEE
&&
DUGGANLocal storm report, Jan 21, 8:42 AM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
842 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 AM HAIL SOPCHOPPY 30.06N 84.49W
01/21/2010 E1.00 INCH WAKULLA FL EMERGENCY MNGR
&&
DUGGANLocal storm report, Jan 21, 8:47 AM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
847 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HAIL 1 E CRAWFORDVILLE 30.18N 84.36W
01/21/2010 E1.75 INCH WAKULLA FL PUBLIC
&&
DUGGANLocal storm report, Jan 21, 8:51 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
851 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM DOWNBURST GREENWOOD 30.87N 85.16W
01/21/2010 JACKSON FL EMERGENCY MNGR
TREES DOWN, POWER LINES DOWN
&&
DUGGANLocal storm report, Jan 21, 8:53 AM EST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
853 AM EST THU JAN 21 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL 3 E WAKULLA SPRINGS 30.23N 84.25W
01/21/2010 E1.00 INCH WAKULLA FL PUBLIC
&&
DUGGANSpecial weather statement, Jan 21, 9:44 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 944 AM EST THU JAN 21 2010 FLZ017-018-211530- JEFFERSON-LEON- 944 AM EST THU JAN 21 2010 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR JEFFERSON AND LEON COUNTIES IN NORTH FLORIDA... * UNTIL 1030 AM EST AT 941 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF TALLAHASSEE TO 11 MILES SOUTHWEST OF TALLAHASSEE...MOVING EAST AT 45 MPH. THESE STORMS WILL BE NEAR... MONTICELLO BY 1005 AM EST. WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 38-GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 20, 9:50 PM EST | Special Marine Warning | TAE | 55 min | |
| Jan 20, 10:19 PM EST | River Flood Warning | TAE | Holmes, Washington | 27 days |
| Jan 20, 10:40 PM EST | Severe Thunderstorm Warning | TAE | Bay | 50 min |
| Jan 20, 11:07 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 31 days |
| Jan 20, 11:09 PM EST | Special Marine Warning | TAE | 36 min | |
| Jan 21, 2:23 AM EST | Flood Watch | TAE | Holmes, Jackson, Walton, Washington | 10 hr |
| Jan 21, 4:40 AM EST | Areal Flood Warning | TAE | Holmes, Jackson, Walton, Washington | 3 hr |
| Jan 21, 5:13 AM EST | Tornado Warning | TAE | Jackson | 23 min |
| Jan 21, 5:49 AM EST | Tornado Warning | TAE | Holmes, Walton, Washington | 21 min |
| Jan 21, 6:52 AM EST | River Flood Warning | TAE | Walton | 31 days |
| Jan 21, 7:41 AM EST | Areal Flood Warning | TAE | Calhoun, Holmes, Jackson, Walton, Washington | 2 hr |
| Jan 21, 7:43 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 47 min |
| Jan 21, 7:49 AM EST | Special Marine Warning | TAE | 56 min | |
| Jan 21, 8:05 AM EST | Tornado Warning | TAE | Calhoun, Liberty | 25 min |
| Jan 21, 8:16 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Liberty | 44 min |
| Jan 21, 8:20 AM EST | Severe Thunderstorm Warning | TAE | Wakulla | 25 min |
| Jan 21, 8:31 AM EST | Tornado Warning | TAE | Jefferson, Leon, Wakulla | 44 min |
| Jan 21, 8:34 AM EST | Tornado Warning | TAE | Gadsden | 41 min |
| Jan 21, 8:45 AM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 21, 8:58 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 47 min |
| Jan 21, 9:05 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf | 40 min |
| Jan 21, 9:07 AM EST | Tornado Warning | TAE | Gadsden, Leon | 23 min |
| Jan 21, 9:33 AM EST | River Flood Warning | TAE | Wakulla | 12 days |
| Jan 21, 9:34 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Gulf, Liberty | 26 min |
| Jan 21, 9:51 AM EST | Flash Flood Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 114 min |
| Jan 21, 9:53 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 21 min |
| Jan 21, 10:00 AM EST | Severe Thunderstorm Warning | TAE | Leon, Liberty, Wakulla | 30 min |
| Jan 21, 10:49 AM EST | Special Marine Warning | TAE | 86 min | |
| Jan 21, 10:57 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Taylor | 48 min |
| Jan 21, 11:47 AM EST | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 43 min |
| Jan 21, 12:18 PM EST | Special Marine Warning | TAE | 57 min | |
| Jan 21, 12:22 PM EST | Flash Flood Warning | TAE | Franklin, Wakulla | 53 min |
| Jan 21, 12:35 PM EST | Flash Flood Warning | TAE | Lafayette, Taylor | 55 min |
| Jan 21, 1:28 PM EST | Special Marine Warning | TAE | 2 hr | |
| Jan 21, 1:29 PM EST | Flash Flood Warning | TAE | Lafayette, Taylor | 61 min |
| Jan 21, 2:34 PM EST | Areal Flood Advisory | TAE | Dixie, Lafayette, Taylor | 86 min |
| Jan 21, 4:38 PM EST | River Flood Warning | TAE | Gadsden, Leon | 8 days |
| Jan 21, 6:33 PM EST | Marine Dense Fog Advisory | TAE | 17 hr | |
| Jan 21, 6:40 PM EST | Dense Fog Advisory | TAE | Bay, Dixie, Franklin, Gulf, Taylor, Wakulla and 1 more | 9 hr |
Nearby
Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.